Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Back pain, arm numbness. Prescribed methocarbamol, tramadol, ibuprofen. Want to get rid of pain

I have this pain on my right upper back by the shoulder blade. The pain radiates to my right arm it feels that my right arm goes numb. I already went to the clinic and was told that I have a knot on my back that it could be a pinched nerve. I was prescribed methocarbamol 500mg, tramadol hcl 50mg, and ibuprofen 600mg. The medication takes away some of the pain for a little bit but I want the pain to go away permanently. I also tried heating and icing but to no avail. This has been going on for 3 days now.
Asked On : Mon, 8 Apr 2013
Answers:  4 Views:  286
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
Feb 2014
Hello and Welcome to HCM,
Thanks for writing to us.
What you are experiencing is called 'Radiculopathy'. It basically suggests entrapment of a nerve root in your cervical spine in its origin or course.I suggest you to consult an orthopaedician nearby for a detailed examination. You may get the X-ray of the cervical spine under his/her guidance to look for arthritis or other changes in your spine.
Your doctor after diagnosing the condition may refer you for physical therapy. The physical therapist will help you reduce your pain using stretches. The therapist will show you how to do exercises that make your neck muscles stronger.
Hope this helps you.
Wishing you good health...
Regards.
Dr Saurabh Gupta.
Orthopaedic Surgeon.
Answered: Wed, 10 Apr 2013
I find this answer helpful
Orthopaedic Surgeon Dr. Praveen Tayal's  Response
Hello.
Thanks for writing to us.
The pain that you have described is likely to be due to a pinched nerve or a frozen shoulder. You need to get it examined and taking oral muscle relaxants with regular hot fomentation will help in taking away the symptoms.
I hope this information has been both informative and helpful for you.
Regards,
Dr. Praveen Tayal
drtayal72@gmail.com
Answered: Tue, 9 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Orthopaedic Surgeon Dr. Sunil Kumar Srivastava's  Response
SINCE YOU DON'T COMPLAIN OF PAIN IN SHOULDER ROTATION OR ARM MOVEMENT,IT COULD BE REFERRED PAIN FROM CERVICAL OR UPPER PART OF CHEST SPINE.SHOW TO AN ORTHOPEDIST ,HE WILL EXAMINE YOUR SHOULDER ALSO ,CHECK ITS ROTATION AND MOVEMENTS,IF UNRESTRICTED , THEN MIGHT ADVISE XRAY/MRI SPINE ESPECIALLY IF PAIN PERSISTS DESPITE MEDICATION FOR LONG.YOU MAY WAIT FOR 7-10 DAYS AT MOST WITH PRESENT MEDICATION.YOU ARE ALREADY ON MUSCLE RELAXANT/ANTI-INFLAMMATORY,DO HOT FOMENTATION ALSO AS ADVISED BY OTHER DOC. ON THIS FORUM
Answered: Tue, 9 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Orthopaedic Surgeon Dr. Sunil Kumar Srivastava's  Response
Get MRI scan done of cervical and dorsal spine after consulting orthopedist/spine surgeon> restrict all movements by wearing cervical collar till acute phase is controlled by drugs
Answered: Mon, 8 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor